OSA's Digital Library

Applied Optics

Applied Optics

APPLICATIONS-CENTERED RESEARCH IN OPTICS

  • Editor: Joseph N. Mait
  • Vol. 49, Iss. 24 — Aug. 20, 2010
  • pp: 4591–4603

Improved regularized solution of the inverse problem in turbidimetric measurements

Janusz Mroczka and Damian Szczuczyński  »View Author Affiliations


Applied Optics, Vol. 49, Issue 24, pp. 4591-4603 (2010)
http://dx.doi.org/10.1364/AO.49.004591


View Full Text Article

Enhanced HTML    Acrobat PDF (1445 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We present results of simulation research on the constrained regularized least-squares (RLS) solution of the ill-conditioned inverse problem in turbidimetric measurements. The problem is formulated in terms of the discretized Fredholm integral equation of the first kind. The inverse problem in turbidimetric measurements consists in determining particle size distribution (PSD) function of particulate system on the basis of turbidimetric measurements. The desired PSD should satisfy two constraints: non negativity of PSD values and normalization of PSD to unity when integrated over the whole range of particle size. Incorporating the constraints into the RLS method leads to the constrained regularized least-squares (CRLS) method, which is realized by means of an active set algorithm of quadratic programming. Results of simulation research prove that the CRLS method performs considerably better with reconstruction of PSD than the RLS method in terms of better fidelity and smaller uncertainty.

© 2010 Optical Society of America

OCIS Codes
(290.3200) Scattering : Inverse scattering
(290.4020) Scattering : Mie theory
(290.5820) Scattering : Scattering measurements
(290.5850) Scattering : Scattering, particles
(290.7050) Scattering : Turbid media
(290.2558) Scattering : Forward scattering

ToC Category:
Scattering

History
Original Manuscript: February 23, 2010
Revised Manuscript: June 4, 2010
Manuscript Accepted: July 7, 2010
Published: August 16, 2010

Virtual Issues
Vol. 5, Iss. 13 Virtual Journal for Biomedical Optics

Citation
Janusz Mroczka and Damian Szczuczyński, "Improved regularized solution of the inverse problem in turbidimetric measurements," Appl. Opt. 49, 4591-4603 (2010)
http://www.opticsinfobase.org/ao/abstract.cfm?URI=ao-49-24-4591

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited